Alert archive / Alabama / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 64, NWS Mobile, AL

May 3, 2025Mobile County, Washington County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at May 3, 2025, 5:53 PM CDT for Mobile County, Washington County, Alabama. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 3, 2025, 5:53 PM CDT (22:53 UTC)
Expired
May 3, 2025, 6:14 PM CDT
In force
21 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Mobile County, AL, Washington County, AL

The radar

The Mobile radar (KMOB), 50 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 10.9 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2025-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2025-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-162 J/kg
Mixed-layer LCL
842 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
-24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

875 
WUUS54 KMOB 032253
SVRMOB
ALC097-129-032345-
/O.NEW.KMOB.SV.W.0064.250503T2253Z-250503T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
553 PM CDT Sat May 3 2025

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  Northeastern Mobile County in southwestern Alabama...
  Southeastern Washington County in southwestern Alabama...

* Until 645 PM CDT.

* At 553 PM CDT, a severe thunderstorm was located near Citronelle,
  moving east at 30 mph.

  HAZARD...Quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is expected.

* Locations impacted include...
  Movico, Citronelle, Mount Vernon, and Calvert.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3107 8835 3121 8832 3120 8795 3116 8794
      3116 8797 3114 8794 3108 8797 3107 8796
      3107 8795 3109 8792 3107 8794 3109 8791
      3106 8794 3105 8794 3103 8796 3103 8794
      3104 8793 3094 8795
TIME...MOT...LOC 2253Z 277DEG 25KT 3113 8826 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

Black
1 follow-up statement
306 
WWUS54 KMOB 032314
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
614 PM CDT Sat May 3 2025

ALC097-129-032324-
/O.CAN.KMOB.SV.W.0064.000000T0000Z-250503T2345Z/
Mobile AL-Washington AL-
614 PM CDT Sat May 3 2025

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MOBILE AND
SOUTHEASTERN WASHINGTON COUNTIES IS CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.

LAT...LON 3107 8835 3121 8832 3120 8795 3116 8794
      3116 8797 3114 8794 3108 8797 3107 8796
      3107 8795 3109 8792 3107 8794 3109 8791
      3106 8794 3105 8794 3103 8796 3103 8794
      3104 8793 3094 8795
TIME...MOT...LOC 2311Z 277DEG 25KT 3111 8809 

$$

Black

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 1:33 PM CDT, 4 hours 20 minutes earlier.

Area forecast discussion, May 3, 1:33 PM CDT, 4 hours 20 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
133 PM CDT Sat May 3 2025

...New Discussion...

.DISCUSSION...
Issued at 131 PM CDT Sat May 3 2025

Focus for this discussion will be on two potential impact periods,
the first being storms redeveloping this afternoon/evening and the
second being the potential for heavy rainfall towards the end of the
period.

Looking at the remainder of today, an upper level trough has made
its way into the Mississippi Valley with a cold front currently
extending through northern MS and southern LA. Low level flow has
become southerly over the last few hours, helping to filter an
abundance of moisture across the region. This will continue through
the afternoon as the front continues to drift southward. Hires
guidance is fairly consistent on a weak shortwave ejecting around
the base of the trough this afternoon, which will move through the
area as the front enters from the west. Given the forcing expected,
thunderstorms will redevelop (which we're already seeing to our
west) as diurnal heating continues, with this activity moving from
west to east across the local area this afternoon and evening.
Activity should dissipate around sunset, as the front sags south of
the area.

In terms of the hazards, it remains dependent on if we are able to
realize much, if any, instability. Extensive cloud cover across much
of the region is keeping temperatures in the lower to mid 70s.
Despite the cloud cover, we aren't quite to our peak heating time,
with several hours to warm up. This, combined with cooling aloft as
the shortwave moves through will steepen low and mid level lapse
rates. Deep layer shear will be enough for thunderstorms to maintain
some organization if storms mature enough, though low level shear is
meager and hodographs are linear. An isolated storm or two will be
capable of producing damaging wind gusts and large hail, but
confidence is low that there will be strong enough updrafts to tap
into the shear aloft.

After a couple of dry days to end the weekend and start the new
workweek, our focus will then turn to a potential flood threat later
in the week. An upper level trough developing over the Four Corners
region will pivot eastward on Tuesday and Wednesday. Multiple
shortwaves will continuously eject from the base of this trough.
Meanwhile, flow aloft over the local area will become southerly and
strengthen, filtering moisture into the area. Rain chances will
increase heading into Wednesday, as the first wave moves through the
area. The trough to our west will be slow moving, while a frontal
boundary stalls along the coast. This will set the stage for
repeated rounds of rainfall, some heavy at times. Though we're still
several days out, there's a good signal for locally heavy rain to
continue through Friday, when the trough finally makes it east of
the area. Ensemble means paint 3 to 4 inches of rain, which is what
our official forecast will showcase. It should be noted that there
is a 10% chance of exceeding 6 inches of rain for portions of the
area. Where the heaviest rain will set up and/or any training storms
is very uncertain, but it is something to check back on as we get
closer. /73

&&

.AVIATION...
(18Z TAFS)
Issued at 1250 PM CDT Sat May 3 2025

A scattered to broken cloud deck, with cloud bases around
1500-2500 feet, is in place across much of the area at issuance
time. Expect this layer to linger through the afternoon and into
the early evening hours. Another round of showers and storms is
beginning to develop over eastern Mississippi and will push
through the remainder of the area throughout the afternoon and
evening hours. Expect brief reductions in visibility in some of
the heavier activity. Rain chances diminish and VFR conditions
become prevalent by the late evening and through the remainder of
the period as a cold front moves through the area. Southwesterly
winds this afternoon will shift to northwesterly in the wake of
the front. /96

&&

.MARINE...
Issued at 321 AM CDT Sat May 3 2025

A light to moderate onshore flow into tonight will shift to a
offshore behind a weak cold front moving over area waters Saturday
night. Onshore flow returns Tuesday as a surface ridge over the
Southeast returns.
/16

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      57  80  55  82  59  82  68  80 /  20   0   0   0   0  20  50  70
Pensacola   62  80  59  79  63  81  70  79 /  50   0   0   0   0  10  30  50
Destin      64  80  62  80  65  82  70  81 /  60   0   0   0   0  10  20  40
Evergreen   54  78  50  81  53  85  62  81 /  30   0   0   0   0  10  40  70
Waynesboro  52  77  49  79  54  80  62  77 /   0   0   0   0   0  30  70  90
Camden      52  75  50  77  53  80  61  78 /  20   0   0   0   0  10  50  80
Crestview   56  81  52  83  54  86  62  83 /  50   0   0   0   0  10  20  50

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Sunday morning for ALZ265-266.

FL...High Rip Current Risk through Sunday morning for FLZ202-204-206.

MS...None.
GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Special weather statement, May 3, 5:20 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Mobile AL
520 PM CDT Sat May 3 2025

ALZ053>055-032300-
Clarke AL-Wilcox AL-Monroe AL-
520 PM CDT Sat May 3 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL MONROE...
NORTHEASTERN CLARKE AND SOUTHWESTERN WILCOX COUNTIES THROUGH 600 PM
CDT...

At 519 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles northwest of Fulton, or 7 miles southwest of Thomasville,
moving east at 25 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Fulton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3178 8786 3189 8786 3192 8749 3186 8740
      3179 8741 3173 8749
TIME...MOT...LOC 2219Z 271DEG 23KT 3183 8781

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Black
Local storm report, May 3, 5:26 PM CDT, 27 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
526 PM CDT Sat May 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     Hail             1 NNE Fruitdale         31.36N 88.41W
05/03/2025  E1.25 Inch       Washington         AL   Public

            Photo of nearly half dollar sized hail in
            Fruitdale, AL. Photo via social media.

&&
Special weather statement, May 3, 5:27 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Mobile AL
527 PM CDT Sat May 3 2025

FLZ202>204-032315-
Santa Rosa Coastal FL-Escambia Coastal FL-Santa Rosa Inland FL-
527 PM CDT Sat May 3 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL SANTA ROSA AND
SOUTHEASTERN ESCAMBIA COUNTIES THROUGH 615 PM CDT...

At 526 PM CDT, Doppler radar was tracking a strong thunderstorm over
Pace, moving east at 30 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Pea Ridge, Pace, Roeville, Bagdad, Floridatown, Point Baker, and
Milton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3054 8727 3061 8727 3063 8725 3065 8726
      3072 8726 3076 8687 3070 8679 3056 8680
      3049 8687
TIME...MOT...LOC 2226Z 273DEG 26KT 3063 8718

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Black
Local storm report, May 3, 5:32 PM CDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
532 PM CDT Sat May 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0509 PM     Hail             1 SE Molino             30.71N 87.32W
05/03/2025  E1.25 Inch       Escambia           FL   Public

            Photos of quarter to half dollar sized hail
            in Molino, FL. Photos via social media.

&&
Special weather statement, May 3, 5:45 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Mobile AL
545 PM CDT Sat May 3 2025

ALZ052-053-055-261-262-032345-
Clarke AL-Baldwin Inland AL-Monroe AL-Washington AL-Mobile Inland AL-
545 PM CDT Sat May 3 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN MONROE...NORTHERN
MOBILE...NORTHWESTERN BALDWIN...SOUTHERN WASHINGTON AND SOUTH CENTRAL
CLARKE COUNTIES THROUGH 645 PM CDT...

At 545 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles southeast of Deer Park, or 5 miles northwest of Citronelle,
moving east at 30 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Movico, McIntosh, Citronelle, Mount Vernon, Deer Park, and Calvert.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3108 8839 3126 8835 3139 8781 3132 8759
      3123 8758 3124 8759 3124 8762 3115 8762
      3103 8778
TIME...MOT...LOC 2245Z 264DEG 27KT 3117 8827

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Black
Local storm report, May 3, 5:48 PM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
548 PM CDT Sat May 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0509 PM     Hail             2 S Molino              30.69N 87.32W
05/03/2025  E1.50 Inch       Escambia           FL   Public

            Photo of nearly ping pong ball size hail
            taken near the Molino/Cantonment FL area.
            Photo via social media.

&&

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 10:02 PM CDTSpecial Marine WarningMOB58 min
May 2, 10:39 PM CDTSpecial Weather StatementMOBMobile36 min
May 2, 10:53 PM CDTSpecial Marine WarningMOB52 min
May 2, 10:58 PM CDTSpecial Weather StatementMOBChoctaw62 min
May 2, 11:09 PM CDTSpecial Weather StatementMOBMobile51 min
May 2, 11:47 PM CDTSpecial Weather StatementMOBBaldwin43 min
May 3, 12:43 AM CDTSpecial Marine WarningMOB47 min
May 3, 12:47 AM CDTSpecial Weather StatementMOBMobile43 min
May 3, 1:05 AM CDTSpecial Weather StatementMOBBaldwin40 min
May 3, 1:17 AM CDTSpecial Weather StatementMOBWashington58 min
May 3, 2:05 AM CDTAreal Flood AdvisoryMOBBaldwin3 hr
May 3, 2:28 AM CDTAreal Flood AdvisoryMOBMobile3 hr
May 3, 2:38 AM CDTSpecial Weather StatementMOBClarke52 min
May 3, 2:59 AM CDTSpecial Marine WarningMOB76 min
May 3, 3:03 AM CDTSpecial Weather StatementMOBMobile42 min
May 3, 3:36 AM CDTSpecial Marine WarningMOB84 min
May 3, 4:17 AM CDTSpecial Marine WarningMOB88 min
May 3, 5:21 AM CDTSpecial Marine WarningMOB84 min
May 3, 6:34 AM CDTSpecial Marine WarningMOB86 min
May 3, 3:53 PM CDTSpecial Weather StatementMOBBaldwin52 min
May 3, 4:18 PM CDTSevere Thunderstorm WarningMOBWashington42 min
May 3, 4:28 PM CDTSpecial Marine WarningMOB92 min
May 3, 4:57 PM CDTSevere Thunderstorm WarningMOBBaldwin31 min
May 3, 5:00 PM CDTSevere Thunderstorm WarningMOBClarke, Washington31 min
May 3, 5:20 PM CDTSpecial Weather StatementMOBClarke40 min
May 3, 5:41 PM CDTSpecial Marine WarningMOB34 min
May 3, 5:45 PM CDTSpecial Weather StatementMOBWashington60 min
May 3, 6:00 PM CDTSpecial Weather StatementMOBWilcox45 min
May 3, 6:58 PM CDTSpecial Marine WarningMOB92 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.